Pennsylvania, 2007

Lightning Strike in Pennsylvania, August 25, 2007

August 25, 2007 · NWS PHI · 1 event in 1 county or zone

An area of low pressure moved across the eastern Great Lakes region during the morning of August 25th. A cold front associated with this low pressure system was located in the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.3 million
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An area of low pressure moved across the eastern Great Lakes region during the morning of August 25th. A cold front associated with this low pressure system was located in the Ohio Valley. A hot and especially humid airmass was found ahead of this front across the Middle Atlantic region on August 25th. As the front approached, showers and thunderstorms developed and moved across the area. The actual cold front however did not clear the region until the morning of the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 25, 7:30 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 25, 7:30 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
830 PM EDT SAT AUG 25 2007

.SYNOPSIS...
A COLD FRONT EXTENDED ACROSS THE EASTERN GREAT LAKES AND THE OHIO
RIVER VALLEY THIS EVENING.  THE FRONT WILL SINK TO THE SOUTH AND
EAST AND IT SHOULD REACH SOUTHEASTERN PENNSYLVANIA AND CENTRAL NEW
JERSEY AROUND DAYBREAK.  THE BOUNDARY IS EXPECTED TO REMAIN NEARLY
STATIONARY ON SUNDAY BEFORE MOVING SLOWLY TO THE SOUTH AGAIN ON
SUNDAY NIGHT AND MONDAY.  WEAK HIGH PRESSURE IS EXPECTED TO FOLLOW
FOR TUESDAY AND WEDNESDAY.  ANOTHER COLD FRONT FROM THE NORTHWEST IS
FORECAST TO ARRIVE ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
QUITE A BIT OF CONVECTION DEVELOPED LATE THIS AFTERNOON ALONG A
TROUGH THAT EXTENDED FROM THE SUSQUEHANNA RIVER VALLEY DOWN INTO
WESTERN VIRGINIA.  THE ACTIVITY IS MOVING EASTWARD AND IT EXTENDED
FROM THE POCONOS DOWN THROUGH LANCASTER COUNTY AND INTO CENTRAL
MARYLAND AT 8:00 PM.  A SEVERE TSTM WATCH REMAINS IN EFFECT FOR SOME
OF OUR WESTERN COUNTIES UNTIL 11:00 PM.  WEVE ALREADY HAD SOME
SEVERE WEATHER REPORTS FROM CARBON COUNTY, INCLUDING DAMAGING WINDS
IN BELTZVILLE STATE PARK AND PENNY SIZE HAIL IN LEHIGHTON.

BASED ON THE LATEST TRENDS, WEVE RAISED POPS A BIT, EXCEPT RIGHT
ALONG THE COAST, WHERE WEVE KEPT THEM AT SLIGHT CHANCE.

WITH THE ARRIVAL OF 8:00 PM, WEVE ALLOWED THE EXCESSIVE HEAT
WARNING AND HEAT ADVISORY TO EXPIRE.  TEMPS HAD FALLEN INTO THE 80S
WITH HEAT INDEX VALUES FALLING THROUGH THE 90S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
WITH THE COLD FRONT SINKING SLOWLY SOUTH AND EAST THROUGH OUR
FORECAST AREA ON SUNDAY, WEVE MAINTAINED THE CHANCE POPS FOR OUR
ENTIRE REGION.  WITH A LITTLE MORE IN THE WAY OF CLOUD COVER, TEMPS
SHOULD BE A LITTLE COOLER ON SUNDAY.  ALSO, DEW POINT TEMPS MAY DROP
BY A FEW DEGREES.  AS A RESULT, THERE DOES NOT SEEM TO BE A NEED TO
EXTENDED THE HEAT ADVISORY OR THE EXCESSIVE HEAT WARNING.

FOR SUNDAY NIGHT, WELL NEED TO LINGER CHANCE POPS FOR ALL BUT OUR
NORTHERN TWO TIERS OF COUNTIES, AND FOR MONDAY WELL KEEP THE
MENTION OF PRECIP FOR PHILADELPHIA AND FOR POINTS TO THE EAST AND
SOUTH.

IT LOOKS AS THOUGH THE FRONT WILL SINK FAR ENOUGH TO THE SOUTH TO
ALLOW WEAK HIGH PRESSURE TO BUILD ACROSS OUR REGION FOR TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A MID AND UPPER LEVEL RIDGE SHOULD TRY TO NOSE UP INTO OUR REGION
DURING THE MID WEEK PERIOD BEFORE A LONG WAVE TROUGH BEGINS TO DIG
DOWN FROM THE NORTHWEST FOR THURSDAY AND FRIDAY.  THE ASSOCIATED
COLD FRONT IS FORECAST TO REACH US LATE ON WEDNESDAY NIGHT.  A WAVE
OF LOW PRESSURE MAY DEVELOP ALONG THE BOUNDARY, CAUSING ITS PROGRESS
TO SLOW A BIT.  HIGH PRESSURE SHOULD EVENTUALLY BUILD DOWN FROM THE
NORTHWEST FOR NEXT WEEKEND.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
AS THE POSSIBILITY FOR TSTMS INCREASED AT OUR EIGHT TAF SITES THIS
EVENING, THEIR MENTION WAS INCLUDED IN THE TAFS.  FOR KPHL, THE TWO
HOUR PERIOD FROM 02Z UNTIL 04Z WAS HIGHLIGHTED BASED ON THE RECENT
PROGRESS OF THE STORMS.  BRIEF IFR CONDITIONS AND GUSTY WINDS ARE
POSSIBLE IN THE TSTMS.

LOW CLOUDS AND FOG ARE NOT EXPECTED TO RETURN TONIGHT AS THE
TROPICAL AIRMASS HAS NOW OVERSPREAD THE ENTIRE AREA.

ON SUNDAY, A COLD FRONT DROPPING DOWN FROM THE NORTHWEST IS EXPECTED
STALL ACROSS THE REGION AND SCATTERED TSTMS REMAIN POSSIBLE THROUGH
A GOOD PART OF THE DAY.  EVEN THOUGH THE FRONT SHOULD BE SOUTH OF
THE REGION ON SUNDAY NIGHT AND MONDAY, SOME TSTMS COULD LINGER.  THE
NEXT THREAT OF TSTMS IS WEDNESDAY NIGHT INTO THURSDAY NIGHT.

&&

.MARINE...
SCA FLAGS ARE NOT ANTICIPATED THROUGH THU.  WINDS WERE 10 TO 15 KT
AND MAY INCREASE TO AROUND 15 KT WITH 20 KT GUSTS TONIGHT AHEAD OF A
COLD FRONT.  THE COLD FRONT WILL STALL TO THE WEST SUNDAY AND KEEP A
S OR SW FLOW OVER THE REGION, BUT SPEEDS SHOULD REMAIN BELOW 20 KT.
SEAS WERE ALSO 2-4 FT AND ARE NOT EXPECTED TO INCREASE.  THEN THE
FRONT MOVES THROUGH THE FORECAST WATERS SUNDAY EVENING AND KEEPS
MOVING SOUTH UNTIL IT STALLS OVER SOUTHERN DELMARVA.  THIS MEANS,
SINCE DRY AIR WILL BE SLOW TO MOVE IN.  TSTMS COULD AFFECT THE
WATERS LATER TONIGHT AND SUNDAY AHEAD OF AND WITH THE COLD FRONT.
THEN TSTMS REMAIN PSBL INTO MONDAY AS THE FRONT MOVES SOUTH VERY
SLOWLY BEFORE HIGH PRESSURE BUILDS IN EARLY NEXT WEEK.  THE GRADIENT
REMAINS WEAK INTO MIDWEEK AND WINDS SPEEDS AS WELL AS WAVE HEIGHTS
SHOULD REMAIN BELOW SCA CRITERIA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...IOVINO
AVIATION...IOVINO/RNS
MARINE...RNS
Hazardous weather outlook, Aug 25, 7:30 PM EST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
830 PM EDT SAT AUG 25 2007

PAZ054-055-261000-
CARBON-MONROE-
830 PM EDT SAT AUG 25 2007

...SEVERE THUNDERSTORM WATCH 652 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE POCONOS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS ARE EXPECTED TONIGHT.  SOME THUNDERSTORMS THIS EVENING
MAY BE ACCOMPANIED BY STRONG WINDS, HAIL, HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING.  IF YOU OBSERVE THREATENING WEATHER, SEEK
SHELTER AT ONCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BECOME NECESSARY.

MDZ012-NJZ001-007>010-012-016-261000-
KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-SALEM-
830 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NEW JERSEY AND
NORTHEASTERN MARYLAND.

.DAY ONE...TONIGHT

SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT.  SOME
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WINDS, HAIL, HEAVY RAIN
AND FREQUENT CLOUD TO GROUND LIGHTNING.  IF YOU OBSERVE THREATENING
WEATHER, SEEK SHELTER AT ONCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY.

DEZ001-NJZ015-017>019-PAZ068>071-261000-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
830 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF THE PHILADELPHIA
METROPOLITAN AREA.

.DAY ONE...TONIGHT

SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT.  SOME
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WINDS, HAIL, HEAVY RAIN
AND FREQUENT CLOUD TO GROUND LIGHTNING.  IF YOU OBSERVE THREATENING
WEATHER, SEEK SHELTER AT ONCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY.

MDZ008-PAZ060>062-261000-
CECIL-BERKS-LEHIGH-NORTHAMPTON-
830 PM EDT SAT AUG 25 2007

...SEVERE THUNDERSTORM WATCH 652 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN PENNSYLVANIA
AND NORTHEASTERN MARYLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS ARE EXPECTED TONIGHT.  SOME THUNDERSTORMS THIS EVENING
MAY BE ACCOMPANIED BY STRONG WINDS, HAIL, HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING.  IF YOU OBSERVE THREATENING WEATHER, SEEK
SHELTER AT ONCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BECOME NECESSARY.

PAZ067-261000-
CHESTER-
830 PM EDT SAT AUG 25 2007

...SEVERE THUNDERSTORM WATCH 652 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CHESTER COUNTY.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS ARE EXPECTED TONIGHT.  SOME THUNDERSTORMS THIS EVENING
MAY BE ACCOMPANIED BY STRONG WINDS, HAIL, HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING.  IF YOU OBSERVE THREATENING WEATHER, SEEK
SHELTER AT ONCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BECOME NECESSARY.

DEZ002-003-MDZ015-019-020-NJZ013-020>023-027-261000-
KENT DE-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
830 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHERN NEW JERSEY,
DELAWARE AND NORTHEASTERN MARYLAND.

.DAY ONE...TONIGHT

SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT.  SOME
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WINDS, HAIL, HEAVY RAIN
AND FREQUENT CLOUD TO GROUND LIGHTNING.  IF YOU OBSERVE THREATENING
WEATHER, SEEK SHELTER AT ONCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY.

DEZ004-NJZ014-024>026-261000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
830 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW JERSEY SHORE AND THE
DELAWARE BEACHES.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-261000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
830 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW
JERSEY AND DELAWARE AND FOR DELAWARE BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 25, 4:12 PM EST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
512 PM EDT SAT AUG 25 2007

PAZ060-252315-
BERKS-
INCLUDING THE CITY OF...READING
512 PM EDT SAT AUG 25 2007

...STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHERN AND WESTERN BERKS COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A STRONG
THUNDERSTORM OVER LEBANON COUNTY, PENNSYLVANIA MOVING TO THE
NORTHEAST AT ABOUT 15 MPH. THIS STORM WILL AFFECT PORTIONS OF
EXTREME NORTHERN AND WESTERN BERKS COUNTY THROUGH 7 PM. BRIEF
HEAVY RAIN, SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH
THIS STORM.

NIERENBERG
Special weather statement, Aug 25, 5:01 PM EST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
601 PM EDT SAT AUG 25 2007

PAZ054-055-060>062-260015-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG...READING...
ALLENTOWN...BETHLEHEM...EASTON
601 PM EDT SAT AUG 25 2007

...STRONG THUNDERSTORMS OVER NORTHEASTERN PENNSYLVANIA...

NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SEVERAL STRONG
THUNDERSTORMS OVER NORTHEASTERN PENNSYLVANIA. ONE STORM WAS IN
NORTHERN BERKS COUNTY AND ANOTHER IN SOUTHWESTER CARBON COUNTY.
ALL OF THESE STORMS ARE MOVING TO THE NORTHEAST AT ABOUT 15 MPH.
ON THEIR PRESENT PATHS, THEY WILL AFFECT PORTIONS OF MONROE,
LEHIGH AND NORTHAMPTON COUNTIES OVER THE NEXT FEW HOURS.

BRIEF HEAVY RAIN, FREQUENT CLOUD-TO-GROUND LIGHTNING, SMALL HAIL,
AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THE STRONGER STORMS.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THROUGH THE EARLY
EVENING HOURS AND A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT
UNTIL 11 PM.

TAKE COVER IF THUNDERSTORMS APPROACH YOUR LOCATION.

NIERENBERG
Special weather statement, Aug 25, 6:28 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
728 PM EDT SAT AUG 25 2007

PAZ055-260030-
MONROE-
728 PM EDT SAT AUG 25 2007

...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT MONROE COUNTY...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES NORTH OF BETHLEHEM...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR ECHO LAKE AROUND 745 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT ONE HALF INCH HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THIS STORM.

NIERENBERG
Local storm report, Aug 25, 6:43 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
743 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             LEHIGHTON               40.83N 75.72W
08/25/2007  E0.75 INCH       CARBON             PA   TRAINED SPOTTER

0640 PM     TSTM WND DMG     BELTZVILLE STATE PARK   40.87N 75.61W
08/25/2007                   CARBON             PA   TRAINED SPOTTER

            TREES DOWN.

0640 PM     TSTM WND GST     BELTZVILLE STATE PARK   40.87N 75.61W
08/25/2007  M65.00 MPH       CARBON             PA   TRAINED SPOTTER

&&

IOVINO
Special weather statement, Aug 25, 6:56 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
756 PM EDT SAT AUG 25 2007

MDZ008-012-015-019-020-260100-
CAROLINE-CECIL-KENT-QUEEN ANNES-TALBOT-
756 PM EDT SAT AUG 25 2007

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...QUEEN
ANNES AND TALBOT COUNTIES...

AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 33 MILES SOUTHWEST
OF NEWARK TO 72 MILES SOUTHWEST OF DOVER...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR PORT DEPOSIT AROUND 815 PM...PERRYVILLE...
CHESTER AROUND 830 PM...CHARLESTOWN...NORTH EAST AROUND 845 PM...
GALENA AND CHURCH HILL AROUND 900 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

KRUZDLO
Special weather statement, Aug 25, 8:35 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
935 PM EDT SAT AUG 25 2007

DEZ002-MDZ020-260230-
CAROLINE-KENT-
935 PM EDT SAT AUG 25 2007

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE COUNTY IN MARYLAND AND
KENT COUNTY IN DELAWARE...

AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES SOUTHWEST OF DOVER...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR GOLDSBORO...GREENSBORO AROUND 945
PM...FELTON AND RIVERVIEW AROUND 1015 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

KRUZDLO

The radar

The Philadelphia radar (KDIX), 121 km away, was scanning. The volume nearest the first event began at 01:47 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Northampton

When
August 25, 8:50 PM EST to 9:15 PM EST
Where
Northampton County, 3 mi NNE of Belfast to 5 mi NE of Bangor
Property damage
$1.3 million
Reported by
Newspaper
Coordinates
40.820, -75.258

Frequent cloud to ground lightning associated with a small cluster of thunderstorms rolled across Northampton County during the evening of the 25th. Lightning struck the steeple of the Great Shepard Christian Fellowship Church in Plainfield Township at 9:50 PM EDT. This resulted in a fire, which caused an estimated $250,000 in damage. In addition, lightning struck a saw mill in Upper Mount Bethel Township, sparking a fire at about 10:15 PM EDT. The saw mill was destroyed, which resulted in $1 million dollars in loss.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55561.